Don't have an account? To participate in discussions consider signing up or signing in
facebook connect
Sign-up, its free! Close [x]

Benefits

  • okay Create lasting relationships with other like minded women.
  • okay Blogging, let your voice be heard!
  • okay Interact with other women through blogs,questions and groups.
  • okay Photo Album, upload your most recent vacation pictures.
  • okay Contests, Free weekly prize drawing.
  • okay Weekly Newsletter.


Some of you may know that I was prescribed to Prednisone.  I hated that meds for I had several side effects.  Other than the normal: increase appetite, moon face, round torso; I experienced heart palpitation, headaches, etc.

Anyway, it did work for my health.  So the MD started to tapper it off.  She asked me to take drop to 25mg for two weeks, then 20mg for another two weeks, etc.

Well, the defiance me and the naughty me came alive.  I dropped that RX in 3 days.  So I was off and I had my blood test and my reading was just up a knotch.

My girlfriend suggested me to at least informed my MD so she would look at the reading and knew that it was not from the RX.

Reluntantly, I did.  I got a call from her and she was mad and said:

“I spent a lot of time with my patients.  I informed them about the illness, the treatment plan, the medications, etc.  (Which she did, she spent almost 45 mins with me on each visit.)  I have my own ethnic.  I need to work with you as a team and if you decide you do whatever without listening to me, I think we are not a match and I am afraid you need to seek another MD, but not me.”

With much guilt, I apologized and told her I was out of mind and stupidly wanted to heal myself rapidly.  

A lesson well learn and I am glad she takes me back as a patient.

However, from what she told me, I learn so much and will apply that to my profession.  You see, some customers seek a product or a service from us, it is not a one time done deal in my case.  They have to follow the course.  How often they want to jump off the wagon and I allow them.  Then later on they blame me.  So I am to say “I trust myself with my recommendations.  You have trusted me in the first place and agreed that it would work if we follow the plan of action.  Now, just a little adversity, and you change the planned action.  You are welcome but I am afraid I need to break this relationship entirely.”

Firm but yet, yes, they need to and I need to trust my own judgment and recommendation in the first place.

Again, a lesson well learn and can be applied to anything.  What would you say????



  •  

Member Comments

    • 0 votes vote up vote up

      Trudy S wrote Mar 15, 2009
    • Amen, sister!  Lesson learned!



            Report  Reply


    • 0 votes vote up vote up

      Cindylouwho1966 wrote Mar 15, 2009
    • Predinsone is a drug you do not want to quit quickly!! You must taper off. My doctor did not put me on the proper taper schedule, and I ended up so swollen I had to go to the ER and have my rings cut off.

      That is good you had a doc to scold you, sometimes we think we know best. Conversely, we need to ask questions about side effects.



            Report  Reply


    • 0 votes vote up vote up

      (華娃娃) ChinaDoll wrote Mar 15, 2009
    • Yes Lou, now I know.  My face was slapped by MD, parents, husband and friends.... it is now so swollen. ohhhh



            Report  Reply


    • 0 votes vote up vote up

      Cynthia Schmidt wrote Mar 15, 2009
    • I’ve taken prednisone on and off for asthma. It’s a nasty drug with bad side effects but I have to admit that when I’m taking it I breathe like I’ve never had asthma. And, yes, not something to go off of without the tapering off period.

      I understand your desire to not take such things. I hope you feel better soon. Is there anything you can do with Eastern medicine? Sometimes I really prefer that to Western doctors or at least in conjunction with.



            Report  Reply


    • 0 votes vote up vote up

      Jomi wrote Mar 16, 2009
    • I’m glad you learned a lesson and that your MD took you back as a patient!  Be patient, patient!



            Report  Reply


    • 0 votes vote up vote up

      Vikki Hall wrote Mar 16, 2009
    • CD I am glad your dr took you back.... sometimes we know ourselves better than the drs but sometimes they have a plan they don’t fully share... yep good post!

      Do they give out prednisone  for everything? Is it the new wonder drug? My husband was on it twice this year.... sleepless nites and crankiness were his side effects...



            Report  Reply


    • 0 votes vote up vote up

      (華娃娃) ChinaDoll wrote Mar 16, 2009
    • Yes, patience to be a patient.  

      Prednisone is a heavy anti-inflammatory for acute symptoms.  It is not a long term drug.  I learned that our body would produce it.  However if it is depleted, per MD prescription, we need to take it temporarily.  Our bodies will then think, oh, it’s time for vacation, it’s enough, so I will stop producing.  Thus it is needed to slowly taper off, then our body will start producing.  Otherwise, it will not have time to catch up the production for such a short notice.  

      Now since I am off, my MD told me just to watch for it and I am having another blood check tomorrow.  So at least she is aware.  

      I am glad she took me back.  She is a caring MD but you know, I got to learn my lesson.  That’s the Aries in me.



            Report  Reply


About this author View Blog » 
author